Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Henryk Iwaniec and Emmanuel Kowalski
Title: Analytic number theory
Additional book information: Colloquium Publications, vol. 53, American Mathematical Society, Providence, RI, 2004, xii+618 pp., ISBN 0-8218-3633-1, US$99.00$

References [Enhancements On Off] (What's this?)

    E. Bombieri, Problems of the millennium: The Riemann Hypothesis, The Clay Mathematics Institute, 2000. Official_Problem_Description.pdf.
  • Harold Davenport, Multiplicative number theory, 3rd ed., Graduate Texts in Mathematics, vol. 74, Springer-Verlag, New York, 2000. Revised and with a preface by Hugh L. Montgomery. MR 1790423
  • Dorian M. Goldfeld, The class number of quadratic fields and the conjectures of Birch and Swinnerton-Dyer, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 3 (1976), no. 4, 624–663. MR 450233
  • George Greaves, Sieves in number theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 43, Springer-Verlag, Berlin, 2001. MR 1836967
  • Benedict H. Gross and Don B. Zagier, Heegner points and derivatives of $L$-series, Invent. Math. 84 (1986), no. 2, 225–320. MR 833192, DOI
  • Benedict Gross and Don Zagier, Points de Heegner et dérivées de fonctions $L$, C. R. Acad. Sci. Paris Sér. I Math. 297 (1983), no. 2, 85–87 (French, with English summary). MR 720914
  • H. Halberstam and H.-E. Richert, Sieve methods, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], London-New York, 1974. London Mathematical Society Monographs, No. 4. MR 0424730
  • Henryk Iwaniec and Peter Sarnak, The non-vanishing of central values of automorphic $L$-functions and Landau-Siegel zeros. part A, Israel J. Math. 120 (2000), no. part A, 155–177. MR 1815374, DOI
  • Henryk Iwaniec, Topics in classical automorphic forms, Graduate Studies in Mathematics, vol. 17, American Mathematical Society, Providence, RI, 1997. MR 1474964
  • Nicholas M. Katz and Peter Sarnak, Zeroes of zeta functions and symmetry, Bull. Amer. Math. Soc. (N.S.) 36 (1999), no. 1, 1–26. MR 1640151, DOI
  • Hugh L. Montgomery, Ten lectures on the interface between analytic number theory and harmonic analysis, CBMS Regional Conference Series in Mathematics, vol. 84, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1994. MR 1297543
  • A. Odlyzko, The $ 10^{20}$-th Zero of the Riemann Zeta Function and 70 Million of Its Neighbors,
  • Joseph Oesterlé, Nombres de classes des corps quadratiques imaginaires, Astérisque 121-122 (1985), 309–323 (French). Seminar Bourbaki, Vol. 1983/84. MR 768967
  • B. Riemann, Über die Anzahl der Primzahlen unter einer gegbenen Grösse, Monatsber. Berlin. Akad. (1859). P. Sarnak, Problems of the millennium: The Riemann Hypothesis, The Clay Mathematics Institute, 2004.
  • Peter Sarnak, Some applications of modular forms, Cambridge Tracts in Mathematics, vol. 99, Cambridge University Press, Cambridge, 1990. MR 1102679
  • E. C. Titchmarsh, The theory of the Riemann zeta-function, 2nd ed., The Clarendon Press, Oxford University Press, New York, 1986. Edited and with a preface by D. R. Heath-Brown. MR 882550
  • R. C. Vaughan, The Hardy-Littlewood method, 2nd ed., Cambridge Tracts in Mathematics, vol. 125, Cambridge University Press, Cambridge, 1997. MR 1435742

Review Information:

Reviewer: Alexandru Zaharescu
Affiliation: University of Illinois at Urbana-Champaign
Journal: Bull. Amer. Math. Soc. 43 (2006), 273-278
Published electronically: February 17, 2006
Review copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.